Alert archive / California / Areal Flood Advisories in 2021
Areal Flood Advisory 13, NWS Las Vegas, NV
NWS Las Vegas, NV issued this areal flood advisory at Jul 18, 2021, 6:24 PM PDT for San Bernardino County, California. It was in force for 47 min.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2021, 6:24 PM PDT (01:24 UTC)
- Expired
- Jul 18, 2021, 7:11 PM PDT
- In force
- 47 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
County San Bernardino County, CA
The radar
The Edwards AFB radar (KEYX), 82 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 1.4 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 470 J/kg
- Mixed-layer CIN
- -221 J/kg
- Mixed-layer LCL
- 2357 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- -38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
682
WGUS85 KVEF 190124
FLSVEF
Flood Advisory
National Weather Service Las Vegas NV
624 PM PDT Sun Jul 18 2021
CAC071-190430-
/O.NEW.KVEF.FA.Y.0013.210719T0124Z-210719T0430Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
624 PM PDT Sun Jul 18 2021
The National Weather Service in Las Vegas has issued a
* Flood Advisory for...
Western San Bernardino County in southern California...
* Until 930 PM PDT.
* At 624 PM PDT, Doppler radar indicated heavy rain due to
thunderstorms south of Daggett. Minor flooding is ongoing or
expected to begin shortly in the advisory area.
* Some locations that will experience flooding include...
Newberry Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3477 11668 3476 11668 3477 11691 3489 11682
3491 11664
$$
CP1 follow-up statement
973
WGUS85 KVEF 190211
FLSVEF
Flood Advisory
National Weather Service Las Vegas NV
711 PM PDT Sun Jul 18 2021
CAC071-190221-
/O.CAN.KVEF.FA.Y.0013.000000T0000Z-210719T0430Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
711 PM PDT Sun Jul 18 2021
...FLOOD ADVISORY IS CANCELLED FOR WESTERN SAN BERNARDINO COUNTY...
The threat for widespread flooding has increased near Daggett and
Newberry Springs. Therefore the Flood Advisory has been replaced by
a Flood Warning. Please refer to that bulletin for more information.
LAT...LON 3477 11668 3476 11668 3477 11691 3489 11682
3491 11664
$$
CPWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this areal flood advisory went out at Jul 18, 1:31 PM PDT, 4 hours 53 minutes earlier.
Area forecast discussion, Jul 18, 1:31 PM PDT, 4 hours 53 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 131 PM PDT Sun Jul 18 2021 .SYNOPSIS...Showers and thunderstorms possible across the area this afternoon and evening. Active pattern will continue on Monday as well. Southern Nevada and northeast Arizona will see isolated to scattered thunderstorm each afternoon through the remainder of the week as Monsoon moisture lingers in the area. .SHORT TERM...Tonight through Tuesday night Active day will lead to a fairly active overnight period. Once the convection from the daytime starts to die down after sunset a short wave approaches from the southeast. Most convection allowing models show showers and thunderstorms continually developing with the wave as it transits the area. None of this activity is expected to be very impactful. Likely similar to last night's convection which generated some rain and thunder, perhaps a bit of wind as well. Its speed of movement means flooding is not likely to be a concern either. Tomorrow another round of afternoon convection is possible across nearly all of the CWA. Here again, the convection allowing models are still indicating the highest probability of stronger storms across northern Inyo, Esmeralda and central Nevada. Mohave county and the Flag Fire burn scar will also be a concern as well. Tuesday. This could be the down day as global models and NBM PoPs showing best chances across Mohave County with isolated showers and thunderstorms possible over the higher terrain of southern Nevada and southeast California. .LONG TERM...Wednesday through Saturday. High pressure centered east of the area will keep a favorable monsoonal flow pattern through the extended period. Late in the week, ensembles have been consistently forecasting an easterly wave undercutting the ridge as it moves from southern New Mexico on Friday westward to southern California on Saturday. The setup will allow westward propagating disturbances or boundaries to move across and tap a deeper pool of moisture over southwestern Arizona and then inject it into our area. The amount of concern regarding potential impacts could be high if any of the disturbances are dynamically robust, providing instability and a lifting mechanism to go along with the moisture. We will likely not see any of these features too far in advance so keep an active ear and eye to the weather this week. && .AVIATION...For McCarran...Moderate impacts possible today due to the potential for vicinity thunderstorms and potentially strong outflow winds that could impact the terminal this afternoon. Most activity should be concluded after 02Z and returning to typical overnight winds late tonight. For the rest of southern Nevada, northwest Arizona and southeast California...Minor to moderate impacts are possible for several TAF sites today due to isolated TSRA producing outflow winds across the Great Basin. Most simulations put the bulk of the activity north of KEED/KIFP. Expecting impacts in the LV Valley this afternoon as well as KDAG/KBIH this afternoon as well resulting in periods of TSRA and gusty outflow winds. Activity is expected to wane after 05- 06Z tonight returning most locations back to typical wind patterns. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && Short Term...Lericos Long Term...Salmen Aviation...TB3/Lericos For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Jul 18, 5:36 PM PDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
536 PM PDT SUN JUL 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND GST TEMPLE BAR 36.03N 114.32W
07/18/2021 M66 MPH MOHAVE AZ MESONET
GUST TO 66 MPH AT TEMPLE BAR. 48G66.
RELATIVE HUMIDITY INCREASED 15 PERCENT AND
TEMPERATURE DECREASED BY 9F IN 15 MINUTES.
&&
MSLocal storm report, Jul 18, 5:42 PM PDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
542 PM PDT SUN JUL 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM FLASH FLOOD 1 SSE SAM BOYD STADIUM 36.07N 115.01W
07/18/2021 CLARK NV DEPT OF HIGHWAYS
12 INCHES OF WATER FLOWING ACROSS ROADWAY AS
EVIDENT BY WEB CAMERA.
&&
MSLocal storm report, Jul 18, 5:51 PM PDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
551 PM PDT SUN JUL 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM FLASH FLOOD 2 SSW MOAPA 36.65N 114.62W
07/18/2021 CLARK NV DEPT OF HIGHWAYS
ROAD CLOSED DUE TO FLOODING WHERE THE MUDDY
RIVER CROSSES.
&&
MSLocal storm report, Jul 18, 6:10 PM PDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
610 PM PDT SUN JUL 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG 1 ESE CALLVILLE BAY 36.13N 114.72W
07/18/2021 CLARK NV PARK/FOREST SRVC
PARK SERVICE REPORTS A HOUSE BOAT RESCUE
JUST OUTSIDE CALLVILLE BAY. BOAT WAS PUSHED
UP ON TO SHORELINE DUE TO STRONG
THUNDERSTORM WINDS. INCIDENT TIME 5:45PM.
&&The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 5:35 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jul 18, 7:10 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jul 19, 2:37 AM PDT | Flash Flood Watch | VEF | Inyo | 17 hr |
| Jul 19, 2:42 PM PDT | Flash Flood Warning | VEF | Inyo | 3 hr |
Nearby
Areal Flood Advisories in California, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.